Journal of Korean Endocrine Society 2000;15(2):286-290.
Published online January 1, 2001.
A Case of Osteomalacia with Long Term Carbamazepine Therapy.
Hee Soo Kim, Dong Sun Kim, Nak Won Choi, Sang Hyun Baik, Sung Hoon Kim, Chang Beom Lee, Yong Soo Park, Woong Hwan Choi, You Hern Ahn, Tae Hwa Kim
Department of Internal Medicine, College of Medicine, Hanyang University, Seoul, Korea.
Abstract
Anticonvusant therapy with any of several agents, especially phenytoin, phenobarbital, and primidone causes disturbances in bone mineral metabolism. Anticonvulsants stimulate the hepatic microsomal mixed-oxidase enzymes and hence increase the rate of clearance of vitamin D and its metabolism. The severity of clinical manifestations in any given individual appears to be a function of the combined effects of variety of factors including drug type and total drug dose, dietary vitamin D intake, sunlight exposure, and physical activity level. We report a case of osteomalacia associated with long term carbamazepine therapy in a 21-year-old male with less exposure to sunlight.
Key Words: Osteomalacia, Anticonvulsant, Carbamazepine, Sunlight exposure


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society. All rights reserved.

Developed in M2PI

Close layer
prev next